The Pinney equation and its discretization

Common, Alan K. and Hessameddini, E. and Musette, M. (1996) The Pinney equation and its discretization. Journal of Physics A: Mathematical and General, 29 (19). pp. 6343-6352. ISSN 0305-4470. (The full text of this publication is not available from this repository)

The full text of this publication is not available from this repository. (Contact us about this Publication)
Official URL
http://dx.doi.org/ 10.1088/0305-4470/29/19/018

Abstract

The Pinney equation is part of the original Ermakov system which has been the subject of intensive study recently. Here we show that it may be related to a two-dimensional conformal Riccati equation leading to a new method for its linearization. A discrete analogue of the Pinney equation is constructed using the above connection with the conformal group. An alternative discretization is obtained by using a discrete Schwarz derivative. Both of these nonlinear difference equations are linearizable.

Item Type: Article
Subjects: Q Science > QC Physics > QC20 Mathematical Physics
Q Science > QC Physics
Divisions: Faculties > Science Technology and Medical Studies > School of Mathematics Statistics and Actuarial Science
Depositing User: M.A. Ziai
Date Deposited: 15 May 2009 08:01
Last Modified: 14 May 2014 14:39
Resource URI: http://kar.kent.ac.uk/id/eprint/18886 (The current URI for this page, for reference purposes)
  • Depositors only (login required):